Alert archive / Missouri / River Flood Warnings in 2024

River Flood Warning 93, NWS St. Louis, MO

June 26, 2024Lewis County, Missouri; Adams County, Illinois

NWS St. Louis, MO issued this river flood warning at Jun 26, 2024, 12:15 PM CDT for Lewis County, Missouri; Adams County, Illinois. It took effect at Jun 29, 2024, 7:00 PM CDT. It was in force for 27 days.

The area

The counties it named.

The facts

Issued
Jun 26, 2024, 12:15 PM CDT (17:15 UTC)
In effect from
Jun 29, 2024, 7:00 PM CDT
Expired
Jul 26, 2024, 6:34 PM CDT
In force
27 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Adams County, IL, Lewis County, MO

The radar

The St Louis radar (KLSX), 163 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Canton Lock and Dam 20 (CANM7).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05495150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 26, 6:27 AM CDT, 5 hours 48 minutes earlier. Its key messages:

  • Thunderstorms this morning will exit off to the southeast early in the day, giving way to a much nicer day with cooler temperatures than we've seen in a while.
  • The heat returns this weekend, but not as intense. Heat index values around 100 are expected on Saturday. We'll also have more opportunities for thunderstorms Friday and Saturday ahead of the next front.
Area forecast discussion, Jun 26, 6:27 AM CDT, 5 hours 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
627 AM CDT Wed Jun 26 2024

.KEY MESSAGES...

- Thunderstorms this morning will exit off to the southeast early
  in the day, giving way to a much nicer day with cooler
  temperatures than we've seen in a while.

- The heat returns this weekend, but not as intense. Heat index
  values around 100 are expected on Saturday. We'll also have more
  opportunities for thunderstorms Friday and Saturday ahead of the
  next front.

&&

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 245 AM CDT Wed Jun 26 2024

Multiple convective complexes pushing south this morning have made
it pretty hard to identify where the surface cold front is, but we
will be seeing a change in air mass today as cooler and drier air
moves in. The morning thunderstorms should exit to the southeast
fairly early in the day, although some of the CAMS do keep some
showers lingering into the afternoon. This just reinforces the
idea that it will be significantly cooler today, especially if the
clouds and showers linger into the afternoon. Temperatures tonight
drop well into the 60s as the surface high pressure axis
approaches. We'll see the temperature warm a few degrees on
Thursday with more sun, but still at or a little below normal for
this time of year, mostly in the mid 80s.

Kimble

&&

.LONG TERM...  (Thursday Night through Tuesday)
Issued at 245 AM CDT Wed Jun 26 2024

Ridging over the western US moves east and flattens as it does so.
So while we will see another warm up, it shouldn't be as intense
as our last heat episode. Friday and Saturday warm back into the
90s with increasing humidity as well. Heat index values over 100
are most likely on Saturday.

Troughing moving onshore in the Pacific Northwest today will
continue to push slowly eastward near the US/Canada border through
the weekend. We'll see a surface front developing out in the
Plains and pushing southeast through our area as the upper trough
axis moves into the Great Lakes on Saturday. Ahead of the front,
multiple rounds of thunderstorms are possible beginning on Friday.
Much of the lift stays north of our area on Friday, but the
northern part of Missouri into western Illinois may be close
enough to get in on some thunderstorms. The better lift moves
through on Saturday ahead of the cold front with more widespread
thunderstorms possible. With a southerly low level flow and a
modest westerly flow aloft, there's just enough shear available
for some storm organization, so we'll have to keep an eye on the
potential for strong to severe storms both days, especially as
heat and humidity peak leading to a peak in instability as well.

A progressive upper pattern continues with a shift toward cooler
temperatures behind Saturday's trough, but warming back up again
next week as ridging moves in to replace it. How hot we get will
depend on how well established the ridge becomes over our area and
whether we are affected by daily thunderstorms on the northern
periphery of the ridge.

Kimble

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 624 AM CDT Wed Jun 26 2024

Primary impact for the terminals is thunderstorms ongoing in the
area. These are moving southeast and away from the terminals, but
lingering stratiform rain may contain embedded thunder for a
little while longer. Winds are variable due to all the rain, but
they will be becoming northerly today. It's possible some MVFR
ceilings develop in the wake of the rain this morning, but it is
unlikely. Expect a clearing sky through the day with winds
becoming light tonight.

Kimble

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 26, 2:54 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
254 AM CDT Wed Jun 26 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-270800-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
254 AM CDT Wed Jun 26 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms will move off to the southeast this morning. Early
morning storms are capable of damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance for thunderstorms across portions of the area
Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

Kimble

In the hours before

Local storm report, Jun 26, 8:43 AM CDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
843 AM CDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     Tstm Wnd Dmg     4 ENE Midway            39.01N 92.38W
06/25/2024                   Boone              MO   Emergency Mngr

            Tree down blocking road, time estimated from
            radar.

&&

MRM
Local storm report, Jun 26, 8:46 AM CDT, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
846 AM CDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     Tstm Wnd Dmg     1 SE Columbia           38.94N 92.31W
06/25/2024                   Boone              MO   Emergency Mngr

            Tree and power pole down at the 2100 block
            of Woodlea. Time estimated from radar.

&&

MRM
Local storm report, Jun 26, 8:47 AM CDT, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
847 AM CDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     Tstm Wnd Dmg     1 NW Columbia           38.96N 92.34W
06/25/2024                   Boone              MO   Emergency Mngr

            Large tree limb down blocking road at 20
            block of Austin Avenue. Time estimated from
            radar.

&&

MRM
Local storm report, Jun 26, 9:32 AM CDT, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
932 AM CDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 AM     Flood            5 S Fredericktown       37.49N 90.31W
06/26/2024                   Madison            MO   911 Call Center

            Water reported over the road at Hwy C and
            Hwy 67 at Cherokee Pass.

&&

MRM
Local storm report, Jun 26, 10:14 AM CDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
1014 AM CDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     Tstm Wnd Dmg     1 ESE Wright City       38.82N 91.00W
06/25/2024                   Warren             MO   Public

            Weak tree snapped at the base at Cooperative
            way south of 70. Time estimated from radar.
            Photo from social media.

&&

MRM
Local storm report, Jun 26, 11:15 AM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service St Louis MO
1115 AM CDT Wed Jun 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     Tstm Wnd Dmg     5 N Martinsburg         39.17N 91.65W
06/25/2024                   Audrain            MO   Emergency Mngr

            *** 1 FATAL ***
            An old, dilapidated barn was destroyed along
            Highway 54. A fatality occurred from an
            individual seeking shelter in the barn prior
            to its destruction.

&&

AE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:02 PM CDTSevere Thunderstorm WarningLSXLewis43 min
Jun 25, 7:37 PM CDTSevere Thunderstorm WarningLSXReynolds18 min
Jun 25, 9:10 PM CDTSevere Thunderstorm WarningLSXMadison35 min
Jun 25, 10:06 PM CDTSevere Thunderstorm WarningLSXKnox39 min
Jun 26, 12:52 AM CDTAreal Flood AdvisoryLSXShelby6 hr
Jun 26, 4:52 AM CDTAreal Flood AdvisoryLSXMadison4 hr
Jun 26, 12:15 PM CDTRiver Flood WarningLSXPike38 days
Jun 26, 12:15 PM CDTRiver Flood WarningLSXPike38 days
Jun 26, 12:15 PM CDTRiver Flood WarningLSXMarion33 days
Jun 26, 12:15 PM CDTRiver Flood WarningLSXRalls32 days
Jun 26, 12:15 PM CDTRiver Flood WarningLSXLincoln34 days
Jun 26, 12:17 PM CDTRiver Flood WarningLSXLewis28 days
Jun 26, 12:27 PM CDTRiver Flood WarningLSXMarion28 days
Jun 26, 12:27 PM CDTRiver Flood WarningLSXMarion29 days

Nearby

River Flood Warnings in Missouri, 2024River Flood Warnings in Illinois, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.